Alert archive / Maine / Coastal Flood Statements in 2018

Coastal Flood Statement 13, NWS Gray, ME

August 10, 2018Cumberland County, York County, Maine; Rockingham County, New Hampshire

NWS Gray, ME issued this coastal flood statement at Aug 10, 2018, 3:03 PM EDT for Cumberland County, York County, Maine; Rockingham County, New Hampshire. It took effect at Aug 10, 2018, 10:00 PM EDT. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2018, 3:03 PM EDT (19:03 UTC)
In effect from
Aug 10, 2018, 10:00 PM EDT
Expired
Aug 11, 2018, 1:00 AM EDT
In force
3 hr
Issued by
NWS Gray, ME

Counties Cumberland County, ME, York County, ME, Rockingham County, NH

The radar

The Portland,ME radar (KGYX), 64 km from the middle of the area, began a volume at 19:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 7.1 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2018-08-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 162 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2018-08-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
162 J/kg
Mixed-layer CIN
-218 J/kg
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
101 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

901 
WHUS41 KGYX 101903
CFWGYX

Coastal Hazard Message
National Weather Service Gray ME
303 PM EDT Fri Aug 10 2018

...Elevated Water Levels Near Flood Stage Tonight...

.The highest astronomical tides of the month will push water 
levels to near flood stage tonight. There is little wave action 
but some weak onshore flow may result in water levels reaching 
flood stage..

MEZ023-024-NHZ014-110500-
/O.NEW.KGYX.CF.S.0013.180811T0200Z-180811T0500Z/
Coastal York-Coastal Cumberland-Coastal Rockingham-
303 PM EDT Fri Aug 10 2018


* Location...Southwest coast of Maine and New Hampshire

* Coastal Flooding...Very minor coastal flooding possible.

* Timing... Around 11pm tonight at the time of high tide

&&

Time of high total tides are approximate to the nearest hour.

FORT POINT NH
MLLW CATEGORIES - MINOR 11.5 FT, MODERATE 12.5 FT, MAJOR 13.5 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 10/11 PM    11.5        2.0        0.5       2.0     MINOR    
 11/12 PM    10.2        0.7        0.4       3.0      NONE    
 12/12 AM    11.7        2.2        0.5       2.0     MINOR    
 12/12 PM    10.4        0.9        0.4       2.0      NONE    
 13/01 AM    11.6        2.1        0.4       2.0     MINOR

HAMPTON HARBOR NH
MLLW CATEGORIES - MINOR 11.0 FT, MODERATE 12.0 FT, MAJOR 13.0 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 10/11 PM    11.2        1.7        0.5       2.0     MINOR    
 11/12 PM     9.8        0.3        0.4       2.0      NONE    
 12/12 AM    11.3        1.8        0.5       2.0     MINOR    
 12/01 PM    10.0        0.5        0.4       2.0      NONE    
 13/01 AM    11.2        1.7        0.4       1.0     MINOR

PORTLAND ME
MLLW CATEGORIES - MINOR 12.0 FT, MODERATE 13.0 FT, MAJOR 14.0 FT

             TOTAL      TOTAL    DEPARTURE                   
 DAY/TIME    TIDE       TIDE     FROM NORM   WAVES    FLOOD  
            FT MLLW    FT MHHW       FT       FT      IMPACT 
 --------  ---------  ---------  ---------  -------  --------
 10/11 PM    11.8        2.1        0.5       2.0      NONE    
 11/12 PM    10.4        0.7        0.4       2.0      NONE    
 12/12 AM    11.9        2.2        0.4       2.0      NONE    
 12/12 PM    10.6        0.9        0.4       2.0      NONE    
 13/01 AM    11.8        2.1        0.4       1.0      NONE

&&

$$

What forecasters said that day

The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this coastal flood statement went out at Aug 10, 12:55 PM EDT, 2 hours 8 minutes earlier.

Area forecast discussion, Aug 10, 12:55 PM EDT, 2 hours 8 minutes before
Area Forecast Discussion
National Weather Service Gray ME
1255 PM EDT Fri Aug 10 2018

.SYNOPSIS...
High pressure will build over the region today, before an upper
level low pressure system develops over the Great Lakes on Saturday.
Expect to see some rain fall across the southern portions of
Maine and New Hampshire for the first part of the weekend
before the system tracks south into the northern Ohio Valley on
Sunday. A more active pattern sets up early next week with a
chance for showers and thunderstorms for the start of the work
week as this trough lifts east and through our region. A cold
front will then sweep the moisture off the coast by Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1pm... Cumulus over NH have dissipated as the dry air moves in.
Minor adjustments to cloud cover and temperatures.

10 am Update...Made some adjustments to temperatures and dew
points to account for latest mesonet data and observations.
Otherwise, current forecast looks to be on track.

700 AM Update...
Cold front currently pushing offshore early this morning and
skies have cleared downwind of the mountains. Expect lingering
clouds in the mountains to gradually diminish through the
morning hours as drier air moves in from the northwest. Aside
from a few temp and td tweaks no major changes planned to
current forecast attm.

Prev Disc...
Showers and a few thunderstorms continue to fire along secondary
cold front as it drops south through the region early this
morning. Expect this activity to diminish in intensity as it
pushes into central and southern zones through daybreak.

Behind this boundary....high pressure will build in from the
west today producing mostly sunny skies and highs ranging
through the 70s north and lower to mid 80s south. Air should be
noticeably drier as dew points drop back into the mid 50s to
lower 60s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SATURDAY/...
Frontal boundary will stall over southern New England overnight
as high pressure crests over the area. Shortwave swinging in
from the west will produce shower activity along this boundary
which will likely flirt with southern zones in New Hampshire
after midnight. In the north...looking for mostly clear skies
and light winds. Lows overnight will range from the mid 40s to
lower 50s north and mid 50s to mid 60s in the south.

Clouds and occasional showers will lift northward on Saturday
with most of southern and central New Hampshire and southern and
central Maine seeing showers during the day. Far northern areas
will see variable clouds and should remain dry. Highs on
Saturday will range from the mid to upper 60s in cooler
southwest zones to the lower to mid 70s in northeast zones.

&&

.LONG TERM /SATURDAY NIGHT THROUGH THURSDAY/...
Showers are possible over far southern areas Saturday night as
an upper level low remains well to our southwest over the Great
Lakes region. This upper level feature will settle southwards
towards the northern Ohio River Valley on Sunday, allowing for
most of the shower activity to weaken and shift south of the
region.

By Monday, the upper level system will begin to lift east,
bringing more unsettled weather conditions to the region with
scattered shower activity. As the upper level trough crosses
northern New England on Wednesday, the chance for thunderstorms
increases with lapse rates increasing in the mid levels.

By Wednesday evening, a relatively strong cold front will sweep
through New England. This will bring cooler and drier air from
Canada by Thursday on gusty west to northwesterly winds.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
Short Term...
VFR today. Areas of MVFR ceilings late tonight in far southern
zones. areas of MVFR/IFR ceilings in the south on Saturday.

Long Term...Expect mainly VFR conditions, although we could see
some MVFR to IFR conditions in any showers or thunderstorms
that occur at a terminal. Also, expect some fog during the
overnight hours, especially Saturday night.

&&

.MARINE...
Short Term...No flags.

Long Term...SCAs possible on Thursday due to an increased
gradient behind a departing cold front as well as cold air
advection over relatively warm ocean waters.

&&

.TIDES/COASTAL FLOODING...
Very high astronomical tides will continue over the next few
days. Very minor, nuisance coastal flooding is possible from
Portland and points south along the coast during tonight's high
tide if a positive departure in water levels continues.

Will monitor the developing easterly flow on Saturday and
through the weekend, albeit it will be relatively weak as very
high astronomical tides will continue through at least Monday
night. With the relatively gradient flow, wind waves will likely
not be an issue.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...None.

&&

SYNOPSIS...
NEAR TERM...Curtis/Watson
SHORT TERM...Sinsabaugh
LONG TERM...Cannon
AVIATION...
MARINE...
TIDES/COASTAL FLOODING...
Hazardous weather outlook, Aug 10, 2:28 AM EDT, 12 hours 35 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
228 AM EDT Fri Aug 10 2018

MEZ023-024-NHZ014-110630-
Coastal York-Coastal Cumberland-Coastal Rockingham-
228 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for southwest Maine and southern
New Hampshire.

.DAY ONE...Today and Tonight.

High astronomical tides tonight may allow for high water levels
tonight. The period of very high astronomical tides will continue
for Saturday night and continuing through at least Monday night. A
developing easterly flow, albeit light, may allow for minor, nuisance
coastal flooding near the times of overnight high tides through at
least Monday night.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-110630-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
228 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ007>009-012>014-019>022-025>028-NHZ001>005-110630-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior Cumberland-Androscoggin-
Kennebec-Interior Waldo-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Northern Coos-Southern Coos-Northern Grafton-Northern Carroll-
Southern Grafton-
228 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine and northern New
Hampshire.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MEZ018-NHZ006>013-015-110630-
Interior York-Southern Carroll-Sullivan-Merrimack-Belknap-Strafford-
Cheshire-Eastern Hillsborough-Interior Rockingham-
Western And Central Hillsborough-
228 AM EDT Fri Aug 10 2018

This Hazardous Weather Outlook is for southwest Maine, New
Hampshire, central New Hampshire, northern New Hampshire and
southern New Hampshire.

.DAY ONE...Today and Tonight.

Showers will move through the region late tonight through at least
Saturday. Locally heavy rainfall is possible over southern New
Hampshire and far southwest, interior Maine.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Coastal Flood Statements in Maine, 2018Coastal Flood Statements in New Hampshire, 2018Every coastal flood statement in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.